MAUDE Adverse Event Report: ETHICON INC. GYNECARE TVT RETROPUBIC DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE TVT RETROPUBIC DEVICE; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number 810041BL
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Abnormal Vaginal Discharge (2123)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? were there any intra-operative complications? other relevant patient history/concomitant medications? please provide the mesh exposure site/location, symptoms and diagnostic confirmation.Describe any medical/surgical intervention for the exposure including dates and findings.Was the exposed mesh excised? were any deficiencies or anomalies noted with mesh device? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent a sling procedure on (b)(6) 2014 and mesh was implanted.Reportedly prosthetic exposure occurred in 2021 and had attempted recovery on 2021.Recurrence of prosthetic exposure on 2025.Current condition of the patient: reoperation on (b)(6) 2025 for partial excision of suburethral strip.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b7, d9, h3, h4, h6.Additional information was requested and the following was obtained: the diagnosis and indication for the index surgical procedure? stress urinary incontinence were any concomitant procedures performed? no.What was the initial approach for the index surgical procedure? retropubic.Were there any intra-operative complications? no.Other relevant patient history/concomitant medications? had other vaginal prosthetic exposures of other materials (for prolapse cure) please provide the mesh exposure site/location, symptoms and diagnostic confirmation.Vaginal prosthetic exposure on a colpotomy scar.Pain and leucorrhea describe any medical/surgical intervention for the exposure including dates and findings.Excision: vaginal prosthetic exhibition (b)(6) 2025.Was the exposed mesh excised? yes.Were any deficiencies or anomalies noted with mesh device? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? indeterminate.What is the patient's current status? she's fine.H3 investigation summary: neuchatel team received for evaluation one product of gynecare product code 810041bl and lot number 3752111.An investigation was performed on received product and on the batch record file.The product was decontaminated and well packaged.The received device was manipulated and ex-planted as original packaging and all components were missing.Only the remaining part of the mesh was visible with lot of organic matter around.Based to the evaluation, this complaint is not related to a manufacturing problem.The defect observed during the evaluation corresponds to the description of the event but cannot be confirmed with the received product.The product was conforming to specifications at the release.No nonconformance will be opened.Events of this type are trended regularly.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.

Brand Name
GYNECARE TVT RETROPUBIC DEVICE
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON SARL-NEUCHATEL
puits-godet 20
neuchatel 2000
SZ   2000
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22396922
Report Number2210968-2025-07867
Device Sequence Number20058870
Product Code OTN
UDI-Device Identifier10705031062290
UDI-Public(01)10705031062290(17)170131(10)3752111
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012628
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number810041BL
Device Lot Number3752111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer08/04/2025
08/04/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/29/2025
09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight70 KG